Turn on thread page Beta

Implant + strange discharge? watch

    • #1
    • Thread Starter
    #1

    Okay well I got the implant fitted a couple of months ago. Until then I was having incredibly irregular periods, usually would be every six-eight weeks.

    But anyway, I got my period for the first time since about one month ago. It was normal for about a week, but since then I've been getting a dark red/brown discharge. It's not a lot, about the same amount of normal discharge I used to get ie I don't even need a pantyliner.

    I googled and it says it's normal to get it, but it seems strange that it's going on for so long - this has never happened to me. Anyone else experienced this?
    Offline

    10
    ReputationRep:
    Exactly the same story. It's just a very light period. The implant is responsible for it. Sorry. :P

    However! If you want to stop it, you can take another sort of birth control to stop bleeding so much. I took Microgynon 30. I got given the pills when I had the implant fitted and the nurse told me to take them if my period got 'too heavy'. Now, I put off taking them for weeks and weeks because my periods were light and long, not 'too heavy'. However, in the end I couldn't stick it anymore and I took them. Period stopped.

    Now I am back off Microgynon 30, the period has started again. Much heavier. If it doesn't stop within the next week, I'm going to have to take those pills again.

    So you have a few choices. 1) Get the implant removed (I find it far too convenient as contraception to do this; I don't want the risk of forgetting pills/being less effective etc.) 2) Take another pill which will stop your periods. 3) Bear it.
    • #2
    #2

    I had a weird pattern of bleeding with the implant.

    At first I had a series of mini periods all in a row (lasting about a day of periodishness, then a day of post-period icky, then start another).. then it settled into a continuous light bleeding.

    I'd already been on microgynon and liked it as a contraceptive so I started taking that after putting up with the light bleeding for a few weeks.

    My plan is to stop microgynon again.. see if it is any different now that I've had the implant in for a few months.

    I wouldn't have the implant out, because the bleeding can be controlled by microgynon.. and it's a very effective contraception - I'm enjoying the protection against pregnancy too much!
    Offline

    0
    ReputationRep:
    I had the implant fitted nearly two weeks ago and have started getting light bleeding that comes and goes. To be honest, it's heaven to have no pain and no heavy bleeding! Plus feel so much more secure as a contraceptive but if it carries on I'll be hunting down some pills to stop it!
    Offline

    3
    ReputationRep:
    So basically, the implant is useless to ladies like myself, who don't get on with the combined pill and want a regular cycle?

    Sorry to butt in, I've been thinking about the implant, but couldn't be doing with irregular bleeding (long distance relationship!). Is it normal to have to double up with the pill as well?
    Offline

    0
    ReputationRep:
    I used to have incredibly regular periods, got the implant fitted three weeks ago due to condom issues with my partner and extreme scatterbrained-ness on my part. I had a normal period, which stopped as expected, in the days following the implant being put in. Today is the first time I've had any bleeding at all and it's really light. God knows how long it's going to go on for, though. I'm hoping it'll have stopped by my partner's birthday/our anti-Valentine's day celebration. D;

    If the bleeding continues for more than a couple of weeks I'll get it taken out and try Femodene, I guess. I am impatient!
    Offline

    10
    ReputationRep:
    (Original post by Ilora-Danon)
    So basically, the implant is useless to ladies like myself, who don't get on with the combined pill and want a regular cycle?

    Sorry to butt in, I've been thinking about the implant, but couldn't be doing with irregular bleeding (long distance relationship!). Is it normal to have to double up with the pill as well?
    Sometimes it stops it completely, sometimes it makes little or no change. Only way to find out is to try it.
 
 
 
Reply
Submit reply
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: January 25, 2010
The home of Results and Clearing

2,595

people online now

1,567,000

students helped last year
Poll
How are you feeling about GCSE results day?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.